Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Tested for Low-T and showed 121. Suggested MRI. What should I do?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
I was tested for Low-T today and my number was 121. The doctor told me that if they ever get a result that is lower than 150, then they do the test again and if it is still that low, then they do an MRI. I go back tomorrow for the second test. What do I need to know about having that low of a number?
Posted Sun, 28 Jul 2013 in General Health
Answered by Dr. Nsah Bernard 1 hour later
Hello XXXXX,

Thanks for posting on XXXXXXX

I am Dr. Bernard and I am pleased to be able to assist you.

Low-T or low testosterone/androgene or hypogonadism is a condition in which the body's sex glands produce little or no hormones. In men, these glands (gonads) are the testes. Testosterone is a hormone secreted by the gonads and functions in developing male characteristics including sexual organs and their functions. Low levels can result to erectile dysfunction (ED) or sexual problems. With aging, men can have low-T hence ED.
But as your doctor suggested, it will be proper to repeat the test when values are below 150 before concluding whether or not the condition is permanent.
Lucky enough, many forms of hypogonadism are treatable and have a good outlook. Hormone-based medicines may be prescribed. Testosterone can be given as a skin patch, skin gel, a solution applied to the armpit, a patch applied to the upper gum, or by injection.
It is also essential that your other medical conditions (DM 2, HBP and high cholesterol) be kept under strict control as they alone can lead to problems with your sexual organs.

Hope I was able to help and if you have any more questions please feel free to ask or you can accept my answer.

Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor